Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 216, NWS Lake Charles, LA

July 13, 2021Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Jul 13, 2021, 11:12 AM CDT for Beauregard Parish, Louisiana. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Jul 13, 2021, 11:12 AM CDT (16:12 UTC)
Expired
Jul 14, 2021, 7:17 PM CDT
In force
32 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Beauregard Parish, LA

The radar

The Ft Polk radar (KPOE), 49 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bundick Creek at Bundick Lake (BKDL1). The gauge peaked at 8.07 ft at Jul 13, 2021, 2:00 PM CDT.

actionminormoderatemajor5010007/1307/1407/1507/16
Action stage
96.5 ft
Minor stage
97 ft
Moderate stage
99 ft
Major stage
100 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08014881, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

559 
WGUS44 KLCH 131612
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
Issued by National Weather Service Houston/Galveston TX
1112 AM CDT Tue Jul 13 2021

...The National Weather Service in Lake Charles LA has issued a 
Flood Warning for the following rivers in Louisiana...

  Bundick Creek At Bundick Lake

For the Bundick Creek...including Bundick Lake...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

The next statement will be issued Wednesday morning at 1115 AM CDT.

&&


LAC011-141615-
/O.NEW.KLCH.FL.W.0216.210713T1612Z-210717T0000Z/
/BKDL1.1.ER.210713T0836Z.210714T1800Z.210716T1800Z.NO/
1112 AM CDT Tue Jul 13 2021

The National Weather Service in Lake Charles has issued a

* Flood Warning for
  the Bundick Creek At Bundick Lake.
* From this morning to Friday evening.
* At 9:00 AM CDT Tuesday the stage was 97.1 feet.
* Flood stage is 97.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 9:00 AM CDT Tuesday was 97.1 feet.
* Forecast...The river is expected to rise to a crest of 97.5 feet 
  early tomorrow afternoon. It will then fall below flood stage 
  early Friday afternoon.
* Impact...At 97.0 feet, Minor flooding begins around the lake, 
  especially the north end of the lake.


&&

LAT...LON 3082 9324 3080 9317 3080 9313 3062 9293
      3057 9295 3065 9305

$$

HGX
3 follow-up statements
177 
WGUS84 KLCH 140133 RRA
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
833 PM CDT Tue Jul 13 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bundick Creek At Bundick Lake

For the Bundick Creek...including Bundick Lake...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.


LAC011-141345-
/O.CON.KLCH.FL.W.0216.000000T0000Z-210717T0000Z/
/BKDL1.1.ER.210713T0836Z.210714T1800Z.210716T1800Z.NO/
833 PM CDT Tue Jul 13 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Bundick Creek At Bundick Lake.
* Until Friday evening.
* At 7:00 PM CDT Tuesday the stage was 97.1 feet.
* Flood stage is 97.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:00 PM CDT Tuesday was 97.2 feet.
* Forecast...The river is expected to rise to a crest of 97.5 feet 
  early tomorrow afternoon. It will then fall below flood stage 
  early Friday afternoon.
* Impact...At 97.0 feet, Minor flooding begins around the lake, 
  especially the north end of the lake.
* Flood History...This crest compares to a previous crest of 97.9 
  feet on 02/18/2008.


&&

LAT...LON 3082 9324 3080 9317 3080 9313 3062 9293
      3057 9295 3065 9305

$$

Tingler
913 
WGUS84 KLCH 141328
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
828 AM CDT Wed Jul 14 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Bundick Creek At Bundick Lake

For the Bundick Creek...including Bundick Lake...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.


LAC011-150130-
/O.CON.KLCH.FL.W.0216.000000T0000Z-210717T0000Z/
/BKDL1.1.ER.210713T0836Z.210714T1800Z.210716T1800Z.NO/
828 AM CDT Wed Jul 14 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Bundick Creek At Bundick Lake.
* Until Friday evening.
* At 7:00 AM CDT Wednesday the stage was 97.1 feet.
* Flood stage is 97.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:00 AM CDT Wednesday was 97.2 feet.
* Forecast...The river is expected to rise to a crest of 97.5 feet 
  this afternoon. It will then fall below flood stage early Friday 
  afternoon.
* Impact...At 97.0 feet, Minor flooding begins around the lake, 
  especially the north end of the lake.
* Flood History...This crest compares to a previous crest of 97.9 
  feet on 02/18/2008.


&&

LAT...LON 3082 9324 3080 9317 3080 9313 3062 9293
      3057 9295 3065 9305

$$

Mogged
399 
WGUS84 KLCH 150017
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
717 PM CDT Wed Jul 14 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bundick Creek At Bundick Lake

LAC011-150130-
/O.CAN.KLCH.FL.W.0216.000000T0000Z-210715T0017Z/
/BKDL1.1.ER.210713T0836Z.210714T0200Z.210714T1515Z.NO/
717 PM CDT Wed Jul 14 2021

...The Flood Warning for the Bundick Creek At Bundick Lake has been 
cancelled...

The Flood Warning is cancelled for
  the Bundick Creek At Bundick Lake.
* At 6:00 PM CDT Wednesday the stage was 96.9 feet.
* Flood stage is 97.0 feet.
* Forecast...The river is expected to fall to 96.1 feet Monday 
  evening.

&&


             Fld   Observed           Forecasts (7 pm CDT)     
Location     Stg   Stg   Day/Time     Thu   Fri   Sat          

Bundick Creek
Bundick Lake 97.0  96.9  Wed 6 pm CDT 96.7  96.5  96.3         





&&

LAT...LON 3082 9324 3080 9317 3080 9313 3062 9293
      3057 9295 3065 9305

$$

24

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jul 13, 9:54 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 13, 9:54 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
954 AM CDT Tue Jul 13 2021

.UPDATE...
With the upper low lifting off to the northeast, the radar is much
quieter this morning than has been seen in a few days. Weak
gradients exist both at the surface and aloft (KLCH sounding winds
did not exceed 15 knots through the lowest 30kft of the
atmosphere) which will keep this afternoon's diurnally driven
convection disorganized and slow moving. With no synoptic support,
convection should dissipate by early to mid evening. The current
forecast is on track and no changes were made.

Jones

&&

.PREV DISCUSSION... /issued 644 AM CDT Tue Jul 13 2021/

DISCUSSION...
For 12z TAF issuance.

AVIATION...
Sfc obs are currently showing VFR conditions across the forecast
area, although with sunrise and tight temp/dewpoint spreads, we
could see some brief MVFR visibilities, specifically at the swrn
terminals. Local 88Ds show a few showers moving ashore from the
coastal waters...feel the best chance for convection today will be
this afternoon with max heating, especially for the Acadiana
terminals where forecast soundings show best moisture. With the
convection being diurnal in nature, the shower/storm activity
should die off with sunset.

25

PREV DISCUSSION... /issued 401 AM CDT Tue Jul 13 2021/

SHORT TERM (Today through Thursday night...
Early morning sfc analysis looks fairly similar to yesterday with
the forecast area on the periphery of the Bermuda high while a
stationary front was noted extending from the Great Lakes swwd
through the Mid-South and ArkLaTex to the Red River Valley. Water
vapor imagery continues to show troffing stuck in place over the
cntl portions of the country, while the area lies under a bit of a
weakness aloft. Regional 88Ds are much quieter this morning than
24 hours ago with just a few nocturnal cells moving ashore around
Sabine Pass, while additional activity was noted farther out over
the nrn Gulf. Elsewhere, sfc obs indicate a mostly clear and
slightly cooler night (especially for the nrn zones) ongoing
across the forecast area.

With the boundary to our nw expected to wash out in place through
today, look for another day of just widely scattered/scattered
convective development with the primary drivers being daytime
heating and additional resultant boundaries. POPs have decreased
slightly from this time yesterday morning thanks to regional 00z
soundings (especially here at KLCH) coming in somewhat drier than
expected with a little more wrly low-level flow in place (PWAT of
"only" 1.7 inches). With today's convection again being diurnal
in nature, the showers and storms should linger through sunset or
so before coming to an end.

Forecast soundings show the low-level flow returning back to a
more typical srly direction by Wednesday, which has led to rain
chances increasing for the mid-week period, with POPs in the
likely neighborhood for much of the area by Thursday.

25

LONG TERM (Friday through Tuesday)
The model runs for the extended period are close to a carbon copy to
the runs 24h ago hence the discussion will be nearly verbatim. There
is an upper level ridge over the southwest that will drift northward
and another low to mid level ridge of to our east. The set up over
us has provided an 'all we never wanted' tap of moisture. PWs remain
elevated and daily PoPs are around 40 to 60 percent. Most of this
will be diurnally driven activity.

A slight bump in daytime temperatures is expected , however temps
will still run below seasonal norms due to cloud cover and rain.
Afternoon max temps will range from the lower to mid 90s. Overnight
will be warm and muggy with temps in the mid 70s and dewpoints
matching or falling below by only a few degrees. Early to mid next
week, a few models bring a boundary south across the region. Outside
of higher PoPs, this should have little to no effect to our area.

87

MARINE...
With the area lingering on the wrn periphery of the Bermuda high,
mainly light srly winds are expected to persist and no headlines
are anticipated on the coastal waters through the period at this
time.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  91  74  93  75 /  30  20  30   0
LCH  90  77  90  77 /  40  20  50  10
LFT  90  75  91  76 /  50  20  60  10
BPT  90  76  90  76 /  30  20  50  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 13, 6:41 AM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
641 AM CDT Tue Jul 13 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-141100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
641 AM CDT Tue Jul 13 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms can be expected again today. A
storm or two could be on the strong side with gusty winds being the
primary threat. In addition, periods of heavy rainfall could lead to
isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A daily chance for mainly daytime and early evening thunderstorms.
Locally heavy downpours and occasional to frequent cloud to ground
lightning will be the main hazards.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-141100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
641 AM CDT Tue Jul 13 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Isolated showers and thunderstorms can be expected on the coastal
waters today. Periods of heavy rainfall, frequent lightning and
gusty winds could accompany some of these storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A daily chance for scattered showers and thunderstorms will be
possible. The storms will bring locally higher winds and seas, along
with occasional to frequent cloud to water lightning.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:06 PM CDTSpecial Weather StatementLCHAvoyelles, Evangeline39 min
Jul 12, 8:17 PM CDTSpecial Weather StatementLCHSaint Landry43 min
Jul 13, 2:52 PM CDTSpecial Weather StatementLCHCalcasieu23 min
Jul 13, 3:00 PM CDTSpecial Weather StatementLCHCalcasieu30 min
Jul 13, 3:48 PM CDTSpecial Weather StatementLCHBeauregard27 min
Jul 13, 5:01 PM CDTSpecial Weather StatementLCHRapides29 min
Jul 13, 5:56 PM CDTSpecial Weather StatementLCHAvoyelles34 min
Jul 13, 6:15 PM CDTSpecial Weather StatementLCHAvoyelles15 min

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.